MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH PROXIMAL HUMERUS, RIGHT, 9X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURER GMBH PROXIMAL HUMERUS, RIGHT, 9X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 47-2496-160-09
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2-foreign-japan.D10.The following screws were implanted during the initial procedure, and it is unknown which screw exactly had backed out: item#: 47-2486-036-40; lot#: 3091452; item name: blunt tip screw, 4x36mm; item#: 47-2486-038-40; lot#: 3086931; item name: blunt tip screw, 4x38mm; item#: 47-2486-040-40; lot#: 3147804; item name: blunt tip screw, 4x40mm; item#: 47-2486-044-40; lot#: 3091413; item name: blunt tip screw, 4x44mm; item#: 47-2486-044-40; lot#: 3091415; item name: blunt tip screw, 4x44mm.Multiple mdr reports were filed for this event, please see the associated reports: 0009613350-2023-00498.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that five weeks post-implantation one of the screws backed out from the proper position.The patient complained of pain and revision surgery was performed to remove the migrated screw.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H2.Investigation findings: malfunction observed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Devices are used for treatment.The product combination was approved by zimmer biomet.The surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle."turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle." review of complaint history identified additional similar complaints for the reported items and additional similar complaints for the reported part and lot combinations.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.Medical records were not provided.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.No corrective actions, preventive actions, or field actions resulted after investigation of this event as this issue was already addressed in a previously ca.Multiple mdr reports were filed for this event, please see associated reports: medwatch: 0009613350-2023-00498.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
PROXIMAL HUMERUS, RIGHT, 9X160MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17648582
Report Number0009613350-2023-00501
Device Sequence Number7278464
Product Code HSB
UDI-Device Identifier00889024505780
UDI-Public(01)00889024505780(17)321007(10)3128403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number47-2496-160-09
Device Lot Number3128403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose